MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PC-2-8-HELIX
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the doctor was embolizing a bilateral middle meningeal artery (mma) for a subdural bleed and post particle injection into the mma decided to follow-up with axium coils to embolize, but most of the requested coils desired were on backorder from medtronic.The doctor then used a mix of both stryker coils and medtronic axium coils.An echelon 10 microcatheter ( ref#(b)(4).Lot# b540757) was inserted for embolizing with both particles and coils into the mma branches.All coils were prepped and hydrated per the ifu in a bowl of heparinized saline and retracted back into the coiling sheath as the coiling sheath was held in a vertical manner.Due to the non-tapered axium pgla coil sheath leaving a small gap between the coiling sheath and echelon 10 hub, the coil as advanced ¿breaks¿ at the distal coiling sheath causing heavy resistance and the coil is unable to exit the coiling sheath.A new coil is requested, but all four coils in this report all experienced the same failure and the distal section of the coiling sheath due to the same heavy resistance as the coils were in the process of transferring from the coiling sheath to the microcatheter.It was noted that this is and has been an ongoing issue.The reported devices and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.There was no patient involved in the event.Ancillary devices include an echelon10 microcatheter.
 
Additional Manufacturer Narrative
Continuation of d10: product id: pc-2-6-helix (); product id: pc-2-8-helix (); product id: pc-2-8-helix ().Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17476427
Report Number9612164-2023-03561
Device Sequence Number7537412
Product Code KRD
UDI-Device Identifier00847536032989
UDI-Public00847536032989
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberPC-2-8-HELIX
Device Catalogue NumberPC-2-8-HELIX
Device Lot NumberB405654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date08/07/2023
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown